Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 487, NWS Norman, OK

July 16, 2001Ellis County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 16, 2001, 1:18 AM CDT for Ellis County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 16, 2001, 1:18 AM CDT (06:18 UTC)
Expired
Jul 16, 2001, 2:00 AM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ellis County, OK

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
3464 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 160620
SVROKC

OKC045-160700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
118 AM CDT MON JUL 16 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIS COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 200 AM CDT

* AT 118 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 16
  MILES SOUTHWEST OF ARNETT...MOVING EAST AT 30 MPH.
  THIS STORM IS^ CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. 
  HAIL UP TO ONE INCH IN DIAMETER WILL ALSO BE POSSIBLE.     

* LOCATIONS IN THE WARNING INCLUDE ARNETT

LAT...LON 3605 10010 3593 10003 3604 9943 3624 9967

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:15 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 15, 9:15 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT SUN JUL 15 2001

UPDATED ZONES ARE ON THE WAY WITH ONLY A FEW CHANGES. A LOOK AT 00Z
U/A INDICATES BEST H8 WAA IN AREAS WHERE CONVECTION IS
ONGOING...THAT IS OK AND TX PANHANDLES. H8 WAA DECREASES INTO CNTL
OKLAHOMA. MODELS ALSO INDICATE THAT LO LVL JET WILL BE STRONGEST
OVER FAR WESTERN OKLHOMA AND THE TEXAS PANHANDLE OVERNIGHT...WITH
RELATIVELY WEAK LO LVL FLOW ABV BOUNDARY LAYR OVER REMAINDER OF CWA.
THIS WOULD CONTINUE TO JUSTIFY KEEPING POPS ONLY IN WRN OK AND OUR
TX ZONES FOR OVERNIGHT PERIOD.

.OUN...
OK...NONE.
TX...NONE.

007

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 11:28 PM CDTSevere Thunderstorm WarningOUNWoodward47 min
Jul 16, 4:43 PM CDTSevere Thunderstorm WarningOUNCaddo47 min
Jul 16, 6:04 PM CDTSevere Thunderstorm WarningOUNComanche41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.